Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have burning sensation and redness on penis head. Suggest some effective medication

Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 3909 Questions

default
Posted on Tue, 18 Dec 2012 in Penis Problems
Question: FOR OVER 3 TO 4 MONTH'S I HAVE A VERY RED HEAD ON MY PENIS & MY BAG IS DARK RED .IT IS NOT ALL THAT PAIN FULL BUT I HAVE A BURNING SENSATION .
I HAVE TRIED MICATIN & LAMASIL PLUS ONE OTHER WITH NO SUCESS.
PLEASE ADVISE, XXXXXXX
doctor
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for your query.

Infection affecting the glans persisting for a period of 3 to 4 months usually could be due to fungal etiology. Also a recurrent mild bacterial infection cannot be ruled out. The suspicion sways slightly towards bacterial infection as you mention there is no itching or pain but only burning sensation.

I would like to know some more information on the condition to serve you better.

Do you see any lesions like boils, papules or ulcers associated with the redness?
Do you see any lesion in the foreskin?
Is there any discharge from the penile head?
Are you sexually active?

Waiting for your reply,

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Raju A.T 9 hours later
THESE ARE ANSWER'S TO YOUR QUESTION'S


Do you see any lesions like boils, papules or ulcers associated with the redness? NO
Do you see any lesion in the foreskin? NO
Is there any discharge from the penile head? NO
Are you sexually active? NO SXUAL ACTIVITY SINCE THIS HAPPENED. XXXXXXX
doctor
Answered by Dr. Raju A.T 14 hours later
Hi,

Thanks for answering my questions.

As there are no active lesions or discharge from the affected site, it nearly rules out all serious bacterial infection. Accordingly what you have might be a fungal infection which is resistant to Miconazole.

You can try NEOSPORIN ointment to the affected part. This ointment contains a broad spectrum preparation with both antifungal and antibacterial action and has been helpful to many of my patients. It does treat well and help you get rid of the infection you have.

As fungal infections are chronic, treatment can be prolonged for few weeks. It may take a few weeks before you see any improvement in your symptoms. However if the symptoms remain unchanged after a week neosporin use, you will need to consult a dermatologist for examination and investigations.

Hope this helps. Let me know if you have other concerns.

Wish you good health.

Regards,

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Fungal infection

doctor1 MD

Had surgery on right long finger @ dip joint to reduce osteoarthritis pain. Earlier procedure on left index finger was successful (bones fused). This time bones did not fuse so a bone graft was done. Follow-up x-ray showed bone was a casualty of infection. At no time was the infection visible or painful. Third procedure was done to take out pins, debride area, and take samples for culturing. Results showed staph (not mrsa) infection and fungal infection. Immediately went on fuconazole by mouth and cefazolin infusion. Infections are gone but so is the pin that supported tip of finger. Tip of finger is unstable and requires a splint most of the time. On three-week hiatus. What are options aside from amputation?

doctor1 MD

I am having blurred vision, which sometimes starts to tunnel with outlining streaks. I have headaches in the back of my lower head, I feel as though I just got off a marry-go-round, or doped up, or drunk. Then there is a feeling of a low voltage shock in my head and everything moves side ways. I also and have a cough that is productive and a discharge with intense itching. The palm of my hands and finger itch and I claw them raw during the night. I think the all of these are intermingled some how. Is there a fungal infection that would cause all of these? Or is my head problems something else completely? I am really tired of feeling dizzy. I also seem to be sleeping more--but it seems the only way to couping with the being dizzy. Thanks!!!

doctor1 MD

Hi..I got slight eruptions on the ring of my penis glans...The glans is now wrinkled and does not give a healthy look...There is no itching or pain or inflammation...The shaft of the penis turns red randomly sometimes...A doctor diagnosed it as fungal infection and I am applying antifungal cream to it but its not helping out.

doctor1 MD

Dear Sir, My husband had a boils and itching problem in under arms and chest. After consulting a doctor he took Momentasone+Fusidic acid combination cream along with Atarex and Amoclav tablets. After this course his boils are cured. In subsequent follow-up visit, doctor told us to use LS dew soap and dusting powder Absorbant and Fudic cream to cure rest of the boils remained. Now he is fine and does not have boils, However he has a itching problem on chest. May be due to sweating problem or what he cant even sleep at night due to it. also skin become dark and thick in that area. he took atarex but could not effective in itching at night again doctor has told to stop using that dusting powder and Fudic cream as skin becomes dry by using powder thick due constant itching on that and suggested HHzole cream and Nutex tablet. However, after taking its first dose, it does not have any effect on itching. Also we dont understand why doctor has given Nutex and HHzole cream though she said my husband does not have fungal infection. Kindly suggest for this itching problem

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is paining and during itching has got open as well